Melatonin advice please!!!!!
Posted 14 November 2008 - 06:02 PM
The bottle says one to be take at 8pm. So do I put him up at 8pm or does the bedtime routine begin then? Also how tired does he get n how quick if that makes sense...is he going to fall asleep were he is if you know what I mean? And morning time will he be kinda awake n bouncing or wake slowly or even be a zombie? Any side effects? The cahms guy didn't tell me any of this he just told me he would get the letter to the doc to make up the script n ushered us out for the next persons appointment.
Posted 14 November 2008 - 06:44 PM
Posted 14 November 2008 - 07:10 PM
Posted 14 November 2008 - 09:49 PM
One thing tho how in gods name do you get a kid to take them bleeding capsules....tried all sorts n in the end the plastic fell apart on a spoon cos ds had been trying to swallow it with water for so long so mixed it with a touch of yogurt so it was easier to swallow...is that ok?
Posted 14 November 2008 - 10:05 PM
Posted 14 November 2008 - 10:07 PM
Posted 15 November 2008 - 01:32 PM
My son is nearly 7 and I start winding things down at 7pm (eg no trampolining/no wii - just mellow type of activities), melatonin also at 7pm, all with the aim of getting him into bed at 8pm. I found that it took a a couple of weeks for the melatonin to 'kick in'. First night, it took him an hour to drop off to sleep, then gradually down to only about 20 minutes. That said, a year and a half on (he's still on 3mg), it can take anything up to an hour. I think it's very much dependent upon how kiddo is feeling ie if they've been particularly wound up, it may take longer. In addition, I was also advised to give him melatonin breaks eg school holidays (2 weeks at a time minimum). I know someone else that gives their kid a melatonin break at weekends as well. At one point, it seemed that the melatonin was no longer working or disage needed to be increased, but it seemed that a break was all that was needed.
Haven't noticed any side-effects. My son does have a tendency to have bad dreams and intially I thought the melatonin was to blame, but because I was looking for side-effects initially it seemed logical to blame that. There were however lots going on eg we'd just moved house then.
Posted 15 November 2008 - 01:42 PM
Posted 15 November 2008 - 07:23 PM
Def be asking for liquid tho lol boy it was hard work with the capsules lol.
Posted 15 November 2008 - 07:27 PM
Glad you all got a good nights sleep. As for capsules they are pretty easy to pull apart and disolve in a small amount of juice or mix in a spoonful of yogurt so don't be too upset if your pharmasist can't source the liquid version. (our's struggled to find a supplier for capsules and I had to ask the hospital pharmacy to contact him )
Posted 16 November 2008 - 05:40 PM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users